LA Weight Loss - Do Birth Control Pills Screw Up Your Metabolism?




lovediet
01-11-2009, 01:27 AM
I've been on BCPs since I was 12, (for bad menstrual periods, not for promiscuous reasons...) and I did gain a little weight when I started them, but it seems now that I am on Seasonale, (a pill where you only have a period every 3 months,) it has been a huge battle to lose weight!

I was doing really good for a while. I went home for Christmas and ate 'normal' food, (not in excess, but by normal I mean, say, spaghetti or homemade potpie.) This is instead of the "rabbit food" aka salad that I used to eat. I was only there for 4 1/2 days and when I got back home I had gained 5 lbs! That is a little more than a lb a day! I didn't indulge in sweets or anything like that either.

Here's what frustrates me... I have only been away from home and on Seasonale for a year and I have only had a really bad weight problem for a year... (I gained 20 lbs in 6 mo after I moved to Arkansas, I though it was stress but now I wonder...) What this means is that I had my mom's food for YEARS and YEARS and didn't have a weight problem until last year. Since then, every pound has been a struggle to lose..

My mom seems to think that these BCP have royally screwed up my metabolism. Can they do that? Is there something I could talk to my doctor about as far as boosting my metabolism?


janal14
01-12-2009, 10:12 AM
I've been on BCP since I was 16, for pretty much the same reason, and I've been taking Seasonalle for probably about four or five years now.

Hormones effect everyone differently, so what is true for me isn't necessarily true for you, and I take the Seasonalle in addition to 6 other daily prescriptions, so I have a pretty unique drug situation.

The seasonalle doesn't really seem to affect my weight loss. Of course, I just started trying about a month and a half ago, but so far, I've been losing pretty steadily. Of course, I've been on steriods for most of my life, so maybe I have a hormone tolerance or something. What really will screw me up is a course of prednisone (oral steroids) - lots of water weight, swelling, and intense hunger. But for me, the birth control pills don't really seem to have an effect.

anastasia
01-12-2009, 10:31 AM
i don't think it's really possible to "screw up your metabolism" though god, i would love it if it were true.

i've been on birth control since i was 17 and am now 25. for the first 2 years or so i was on the pill and did put a little weight on. then i had the implant and was ok for 12 months then put lots on (my periods also stopped) and i had that in for 5 years in the end. now i'm on non-hormonal and am finally losing weight steadily.

what i'm trying to get at i guess is that your metabolism is unlikely to have been affected by the pill hwoever your hormone balance may well have changed causing the weight gain.

if you're worried, speak to your gp


uscarchie
01-12-2009, 12:04 PM
I gained a lot of weight on the depo shot. That, new job, and a coke a day will get you up 50 lbs in a year, no problem. I'm now on nuva ring, which is good for me because it has helped with my high blood pressure, and I'm losing weight.

Shannon in ATL
01-12-2009, 12:29 PM
I've been taking Seasonale or one of the various generics for four years now. When I first took the Seasonale, no problem. I moved to Quasense in January of 2007 and gained ten pounds that same month - actually, within two weeks it seemed. Now, I also know I overate like crazy, so don't know which was the main cause. I moved to Jolessa back last summer and no problems with weight.

I have read lots of posts from people who say that they gained weight on Seasonale, and really any BC pill. I'm with the other folks who say it might have something to do with hormones?